MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816014100
Medical Device Problem Codes False Positive Result (1227); Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported inconsistent, respectively discrepant screening results using biotestcell 1,2 (this report), biotestcell-i 11 (report 9610824-2024-00038), and biotestcell-i 11 plus (report 9610824-2024-00039) on their tango infinity instrument.Previously tested patient samples that returned positive reactions were re-drawn and the second samples are showing negative results, so the customer suspected false positive results.The customer was not able to provide a date of event.At first, our quality control laboratory tested their retention sample biotestcell 1,2 with 5 known antibodies (anti-c, anti-fya, anti-k, solid screen ii control and solid screen ii control b), determined in double and 3 donor samples supposed to be antibody free.Solid screen ii negative control was also used in this testing.The tests carried out in double determination were conclusive, the test results always matched.The donor samples as well as the solid screen ii negative control reacted negatively.All results were within expectations.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.- the customer provided a product sample of biotestcell 1,2 for investigational testing but at the time the complaint sample arrived on our premises, it had already expired.The customer also provided product samples of biotestcell-i 11 plus (report 9610824-2024-00039), biotestcell-i 11 (report 9610824-2024-00038) and two patient samples, no.(b)(6).The patient samples were tested with the current of biotestcell 1,2, lot 9430011-00.Additionally, the d-positive reagent red blood cells of biotestcell-i 11 (report 9610824-2024-00038) and biotestcell-i 11 plus (report 9610824-2024-00039) were tested with the provided patient samples.As a positive control, solid screen ii control was used.We received the following results: both patient samples provided by the customer reacted negatively on the tango infinity.No antibody could be found.As a positive control, soldiscreen ii control (anti-d) reacted clearly positive with all d-pos.Reagent red blood cells.Since there was not enough material available from the samples (b)(6) for further tango testing, the samples were tested with two antigen-d positive (homozygous) reagent red blood cells each (ih-panel 11 and ih-panel 11 p) with the ih-card ahg anti-igg.This test confirmed the results from the tango testing, no antibodies were detectable in the provided patient samples no.(b)(6).The data analysis of the affected tango infinity instrument data is still ongoing.
 
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported inconsistent, respectively discrepant screening results using biotest cell 1,2 (this report), biotestcell-i 11 (report 9610824-2024-00038), and biotestcell-i 11 plus (report 9610824-2024-00039) on their tango infinity instrument.Previously tested patient samples that returned positive reactions were re-drawn and the second samples are showing negative results, so the customer suspected false positive results.The customer was initially not able to provide a date of event.At first, our quality control laboratory tested their retention sample biotestcell 1,2 with 5 known antibodies (anti-c, anti-fya, anti-k, solidscreen ii control and solidscreen ii control b), determined in double and 3 donor samples supposed to be antibody free.Solidscreen ii negative control was also used in this testing.The tests carried out in double determination were conclusive, the test results always matched.The donor samples as well as the solidscreen ii negative control reacted negatively.All results were within expectations.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The customer the patient samples were tested with the current of biotestcell 1,2, lot 9430011-00.Additionally the d-positive reagent red blood cells of biotestcell-i 11 (report 9610824-2024-00038) and biotestcell-i 11 plus (report 9610824-2024-00039) were tested with the provided patient samples.As a positive control, solidscreen ii control was used.We received the following results: both patient samples provided by the customer reacted negatively on the tango infinity.No antibody could be found.As a positive control, soldiscreen ii control (anti-d) reacted clearly positive with all d-pos.Reagent red blood cells.Since there was not enough material available from the samples l380013545 and l380023550 for further tango testing, the samples were tested with two antigen-d positive (homozygous) reagent red blood cells each (ih-panel 11 and ih-panel 11 p) with the ih-card ahg anti-igg.This test confirmed the results from the tango testing, no antibodies were detectable in the provided patient samples no.L380023550 and no.L380013545.Data of the affected tango infinity instrument were analyzed.The analyzed instrument data do not show an instrument error which could have lead to the false positive ab screening.In both cases just before the false positive tests.A strong abs positive sample was processed in the same run on the instrument.Based on the investigation the complaint was classified as confirmed - upp (unexpected product performance): the retention sample of the complained product biotestcell 1,2 was tested within its shelf-life and reacted specific as expected.The patient samples provided by the customer were tested with the current lot of biotestcell 1,2 and no antibodies could be detected.The analysed instrument data do not show an instrument error which could have lead to the false positive ab screening.In both cases just before the false positive tests a strong abs positive sample was processed (in the same run).This may led to the false positive abs results.We highly suspect a contamination from a strong anti-rhd sample, pipetted before the false positive result.We submitted an initial report for this complaint to meet the reporting deadline of 30 days although at the time of our initial report it was not clear if this complaint would meet the reporting criteria.Our investigation showed that a false positive reaction in antibody screening occurred and this would not require a medical device report.The complaint was re-classified to: non-reportable.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, 63303
GM   63303
MDR Report Key20198245
Report Number9610824-2024-00037
Device Sequence Number18028903
Product Code QHT
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)240826(10)9426011-00
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
125207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Catalogue Number816014100
Device Lot Number9426011-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL-I 11 PLUS, LOT 9430011-00; BIOTESTCELL-I 11 PLUS, LOT 9430011-00; BIOTESTCELL-I 11, LOT 9428011; BIOTESTCELL-I 11, LOT 9428011; TANGO INFINITY, SN (B)(6); TANGO INFINITY, SN (B)(6)
Patient SexUnknown